On upper bounds on stable commutator lengths in mapping class groups

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

We give new upper bounds on the stable commutator lengths of Dehn twists in mapping class groups and new lower bounds on the stable commutator lengths of Dehn twists in hyperelliptic mapping class groups. In particular, we show that the stable commutator lengths of Dehn twists about a nonseparating and a separating curve on an oriented closed surface of genus 2 are not equal to each other.

Original languageEnglish
Pages (from-to)1085-1091
Number of pages7
JournalTopology and its Applications
Volume159
Issue number4
DOIs
Publication statusPublished - Mar 1 2012
Externally publishedYes

Keywords

  • Lefschetz fibrations
  • Mapping class groups
  • Stable commutator lengths

ASJC Scopus subject areas

  • Geometry and Topology

Fingerprint Dive into the research topics of 'On upper bounds on stable commutator lengths in mapping class groups'. Together they form a unique fingerprint.

  • Cite this